Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

August 14, 2012Jefferson County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 14, 2012, 6:49 PM EDT for Jefferson County, Georgia. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2012, 6:49 PM EDT (22:49 UTC)
Expired
Aug 14, 2012, 7:00 PM EDT
In force
11 min
Issued by
NWS Atlanta, GA

County Jefferson County, GA

The radar

The Robins AFB radar (KJGX), 99 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.8 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 546 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
546 J/kg
Mixed-layer CIN
-203 J/kg
Mixed-layer LCL
1220 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

352 
WWUS82 KFFC 142249
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
649 PM EDT TUE AUG 14 2012

GAZ074-076-085-086-142300-
649 PM EDT TUE AUG 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN WASHINGTON...
JOHNSON...EMANUEL AND JEFFERSON COUNTIES UNTIL 700 PM EDT...

AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
STRONG THUNDERSTORM OVER LOUISVILLE...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
WASHINGTON...JOHNSON...EMANUEL AND JEFFERSON COUNTIES THROUGH 700 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GRANGE...
STAPLETONS CROSSROADS...MOXLEY...WADLEY...BARTOW...DAVISBORO...
COLEMANS LAKE...LOUISVILLE...STELLAVILLE...MATTHEWS AND WRENS.

&&

LAT...LON 3308 8228 3293 8227 3284 8231 3281 8224
      3273 8258 3311 8266 3313 8263 3312 8258
      3315 8257 3328 8228 3325 8224 3322 8223
TIME...MOT...LOC 2248Z 241DEG 15KT 3299 8243

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 14, 3:17 PM EDT, 3 hours 32 minutes earlier.

Area forecast discussion, Aug 14, 3:17 PM EDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
317 PM EDT TUE AUG 14 2012

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...

RADARS SHOW SCATTERED TSTMS DEVELOPING IN EAST AL AND SOUTHWEST
GA AT THIS TIME. DIURNAL HEATING...COMBINED WITH CAPES IN THE 2000
TO 4000 RANGE AND PWS AROUND 1.7 INCHES IN ADVANCE OF THE
APPROACHING COLD FRONT...WILL PROMOTE FURTHER TSTM DEVELOPMENT
THIS AFTERNOON INTO EARLY EVENING. EXPECT MOST OF THE ACTIVITY TO
DIMINISH AROUND SUNSET. GFS/NAM MODELS SHOW A VIGOROUS SHORT WAVE
IN THE BASE OF AN UPPER LEVEL TROUGH OVER THE MIDDLE MS RIVER VALLEY
SWEEPING THROUGH THE TN VALLEY BY WEDNESDAY MORNING. EVEN THOUGH
DRIER AIR WILL BEGIN TO FLOW INTO GA BEHIND THE COLD FRONT TONIGHT...
THE SHORT WAVE SHOULD HAVE ENOUGH UPPER LEVEL DYNAMICS TO CAUSE
ISOLATED SHOWERS OR TSTMS OVER NORTH GA EARLY WEDNESDAY MORNING.
OTHERWISE...DRIER AIR WILL CONTINUE TO FLOW INTO THE STATE ON
WEDNESDAY WITH FAIR SKIES AND A BREEZY NORTHWEST WIND. FAIR SKIES
EXPECTED ON WEDNESDAY NIGHT AS WEAK HIGH PRESSURE BUILDS OVER THE
STATE. TEMPERATURES WILL REMAIN A COUPLE OF DEGREES EITHER SIDE OF
NORMAL. USED A MAV/MET BLEND FOR TEMPS AND LEANED TOWARD THE MET FOR
POPS.

16

.LONG TERM /THURSDAY THROUGH TUESDAY/...

FRONTAL CLEARANCE THROUGH THE CWA WILL BE THE BIG TIMING STORY
COME THE END OF THE LONG TERM. CURRENT EXTENDED GUIDANCE SUGGESTS
AN EXIT IN THE TIME FRAME BEYOND THE FORECAST PERIOD. MADE NO
MAJOR CHANGES TO THE LONG TERM FORECAST ISSUED ON THE MIDNIGHT
SHIFT...SEE THE PREVIOUS DISCUSSION PASTED BELOW FOR MORE.

RAG

/ISSUED AT 324 AM EDT TUE AUG 14 2012/
EASTERN U.S. REMAINS UNDER THE INFLUENCE OF THE LONG WAVE UPPER
TROUGH THROUGH THE EXTENDED FORECAST PERIOD. TROUGH STARTS OUT
RATHER FLAT AT MIDWEEK BEHIND AN EXITING SHORT WAVE...BUT SHARPENS UP
AND DEEPENS AS WE APPROACH THE WEEKEND. SHOULD SEE ANOTHER MOSTLY DRY
AND MILD BREAK WEDNESDAY NIGHT AND THURSDAY WITH PRECIPITATION
CHANCES INCREASING ONCE AGAIN AS WE HEAD INTO THE UPCOMING WEEKEND.
DEEP UPPER TROUGH DRIVES ANOTHER FAIRLY STOUT COLD FRONT INTO THE
STATE FOR THE WEEKEND. HARD TO TIME THE BEST PERIODS FOR
PRECIPITATION THROUGH THE WEEKEND AS THE FRONT LINGERS AND SHORT
WAVES ROTATE THROUGH THE LONG WAVE TROUGH SO I HAVE KEPT POPS IN THE
CHANCE RANGE FRIDAY THROUGH SUNDAY. SHOULD START TO SEE A BIT OF
BREAK BY MONDAY AS THE FRONT SINKS SOUTH ALLOWING DRIER AIR TO FILTER
IN AND THE UPPER TROUGH AXIS SHIFTS EAST OF THE STATE.

20

&&

.PREV DISCUSSION...

AVIATION...
18Z UPDATE.../ISSUED 147 PM EDT TUE AUG 14 2012/
VISIBLE SATELLITE LOOP SHOWS A BREAK IN THE CLOUDS OVER ATL WITH
SCATTERED TO BROKEN LOW AND MID CLOUDS OVER THE REMAINDER OF THE
TAF SITES. MORNING MODEL RUNS STILL SHOW ENOUGH MOISTURE AND
INSTABILITY AVAILABLE IN ADVANCE OF THE COLD FRONT TO COMBINE WITH
THE DIURNAL HEATING FOR TSTM DEVELOPMENT. BEST TIME PERIOD FOR
CONVECTION WILL BE 20-24Z. DEPENDING ON THE AMOUNT OF
RAINFALL...EXPECT CIGS TO LOWER TO IFR FROM 09-14Z AT MOST
LOCATIONS. DRIER AIR WILL MOVE IN WITH A NORTHWEST FLOW DURING THE
REMAINDER OF WEDNESDAY.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM ON ALL ELEMENTS.

16

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          69  89  67  91 /  20  10   5  10
ATLANTA         71  89  70  90 /  20  10   5  10
BLAIRSVILLE     63  82  61  87 /  20  30  10  10
CARTERSVILLE    68  87  63  90 /  20  10  10  10
COLUMBUS        72  93  73  92 /  20   5   5  10
GAINESVILLE     70  88  67  89 /  20  20  10  10
MACON           72  92  71  92 /  10   5   5  10
ROME            68  87  63  91 /  20  20  10  10
PEACHTREE CITY  68  88  65  90 /  20   5   0  10
VIDALIA         73  93  73  92 /  10   5   5  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...16
LONG TERM....RAG
AVIATION...16
Hazardous weather outlook, Aug 14, 4:00 AM EDT, 14 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
400 AM EDT TUE AUG 14 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-151000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
400 AM EDT TUE AUG 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED THUNDERSTORMS EXPECTED THROUGH TONIGHT.

.SYNOPSIS...
A COLD FRONT WILL MOVE INTO NORTH GEORGIA BY THIS AFTERNOON. THIS
COLD FRONT WILL SINK SLOWLY SOUTH THROUGH NORTH GEORGIA INTO CENTRAL
GEORGIA OVERNIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE FREQUENT LIGHTNING...HEAVY RAIN...GUSTY
WINDS UP TO 45 MPH AND SMALL HAIL. THE BEST TIME FOR STORMS WILL BE
TODAY THROUGH TONIGHT ACROSS NORTH AND WEST CENTRAL GEORGIA...
SPREADING ACROSS THE REMAINDER OF CENTRAL GEORGIA THIS EVENING
THROUGH TONIGHT.

.DISCUSSION...
MOISTURE CONTINUES TO INCREASE AHEAD OF A COLD FRONT APPROACHING FROM
THE NORTHWEST. A WEAK SHORT WAVE WILL BRING THUNDERSTORMS INTO NORTH
AND WEST CENTRAL GEORGIA THIS MORNING...HOWEVER INSTABILITY REMAINS
LIMITED. BY THIS AFTERNOON THROUGH TONIGHT...THE COLD FRONT MOVES
INTO NORTHWEST GEORGIA AND SINKS SLOWLY SOUTHEAST INTO CENTRAL
GEORGIA AS ANOTHER WEAK TO MODERATE SHORT WAVE SWEEPS THROUGH THE
REGION. INSTABILITY REMAINS MODERATE AT BEST THROUGH THE PERIOD WITH
CAPE 1500 TO 2500 THIS AFTERNOON INTO THIS EVENING...KEEPING THE
CHANCES FOR SEVERE THUNDERSTORMS LIMITED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY AND MONDAY...WITH
A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Aug 14, 5:08 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
508 PM EDT TUE AUG 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     1 SW GRISWOLDVILLE      32.86N 83.51W
08/14/2012                   JONES              GA   AMATEUR RADIO

            AMATEUR RADIO OPERATOR RELAYED A REPORT OF SEVERAL TREES
            DOWN OVER EXTREME SOUTHEAST JONES COUNTY.

&&

DEESE
Local storm report, Aug 14, 6:09 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
609 PM EDT TUE AUG 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND DMG     3 SE JEFFERSONVILLE     32.65N 83.30W
08/14/2012                   TWIGGS             GA   AMATEUR RADIO

            LARGE TREE FELL ON A HOUSE ON CHARLIE FLOYD RD.

&&

SNELSON
Local storm report, Aug 14, 6:21 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
621 PM EDT TUE AUG 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     TENNILLE                32.94N 82.81W
08/14/2012                   WASHINGTON         GA   COUNTY OFFICIAL

            NUMEROUS TREES DOWN IN THE SANDERSVILLE AND TENILLE
            AREAS. AREAS SOUTH OF TENILLE ALSO AFFECTED.

&&

SNELSON
Local storm report, Aug 14, 6:39 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
639 PM EDT TUE AUG 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     3 N BARTOW              32.92N 82.47W
08/14/2012                   JEFFERSON          GA   PUBLIC

            SEVERAL TREES DOWN AND MANY LARGE LIMBS DOWN...SOME
            BLOCKING U.S. HWY 221.

&&

SNELSON
Local storm report, Aug 14, 6:44 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
644 PM EDT TUE AUG 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     5 E IRWINTON            32.81N 83.09W
08/14/2012                   WILKINSON          GA   AMATEUR RADIO

            NUMEROUS TREES AND POWER LINES DOWN.

&&

SNELSON
Special weather statement, Aug 14, 6:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
649 PM EDT TUE AUG 14 2012

GAZ074-076-085-086-142300-
649 PM EDT TUE AUG 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN WASHINGTON...
JOHNSON...EMANUEL AND JEFFERSON COUNTIES UNTIL 700 PM EDT...

AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LOUISVILLE...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
WASHINGTON...JOHNSON...EMANUEL AND JEFFERSON COUNTIES THROUGH 700 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GRANGE...
STAPLETONS CROSSROADS...MOXLEY...WADLEY...BARTOW...DAVISBORO...
COLEMANS LAKE...LOUISVILLE...STELLAVILLE...MATTHEWS AND WRENS.

&&

LAT...LON 3308 8228 3293 8227 3284 8231 3281 8224
      3273 8258 3311 8266 3313 8263 3312 8258
      3315 8257 3328 8228 3325 8224 3322 8223
TIME...MOT...LOC 2248Z 241DEG 15KT 3299 8243

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 3:11 AM EDTSpecial Weather StatementFFCBartow, Carroll, Haralson, Heard, Paulding, Polk79 min
Aug 14, 8:50 AM EDTSpecial Weather StatementFFCCoweta, Fayette, Harris, Heard, Meriwether, Muscogee and 1 more25 min
Aug 14, 9:12 AM EDTSpecial Weather StatementFFCClayton, Fayette33 min
Aug 14, 9:14 AM EDTSpecial Weather StatementFFCTalbot31 min
Aug 14, 9:17 AM EDTSpecial Weather StatementFFCPolk28 min
Aug 14, 3:04 PM EDTSpecial Weather StatementFFCMarion41 min
Aug 14, 3:10 PM EDTSevere Thunderstorm WarningFFCMacon, Marion, Schley, Taylor50 min
Aug 14, 3:16 PM EDTSpecial Weather StatementFFCStewart44 min
Aug 14, 3:42 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Macon, Peach, Taylor48 min
Aug 14, 4:21 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Houston, Jones, Peach, Twiggs and 1 more39 min
Aug 14, 4:34 PM EDTSevere Thunderstorm WarningFFCDooly, Houston, Pulaski41 min
Aug 14, 5:01 PM EDTSevere Thunderstorm WarningFFCBleckley, Houston, Laurens, Twiggs, Wilkinson29 min
Aug 14, 5:21 PM EDTSevere Thunderstorm WarningFFCBleckley, Johnson, Laurens, Twiggs, Washington, Wilkinson39 min
Aug 14, 5:46 PM EDTSevere Thunderstorm WarningFFCEmanuel, Glascock, Jefferson, Johnson, Laurens, Washington59 min
Aug 14, 6:25 PM EDTSevere Thunderstorm WarningFFCGlascock, Hancock, Jefferson, Warren, Washington35 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.